Alert archive / California / Wind Advisories in 2011

Wind Advisory 9, NWS Hanford, CA

February 17, 2011

NWS Hanford, CA issued this wind advisory at Feb 17, 2011, 8:08 PM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 8:08 PM PST (04:08 UTC)
Expired
Feb 18, 2011, 11:38 AM PST
In force
16 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WWUS76 KHNX 180408
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
808 PM PST THU FEB 17 2011

CAZ092-181215-
/O.EXP.KHNX.WI.Y.0008.000000T0000Z-110218T0400Z/
/O.NEW.KHNX.WI.Y.0009.110218T0408Z-110219T0300Z/
/O.CON.KHNX.HW.W.0002.110218T0800Z-110219T0300Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
808 PM PST THU FEB 17 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST FRIDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
7 PM PST FRIDAY FOR THE GRAPEVINE...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST FRIDAY FOR THE
SOUTHEASTERN SAN JOAQUIN VALLEY. A HIGH WIND WARNING FOR THE
GRAPEVINE REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST
FRIDAY FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY.

* WINDS: SOUTHERLY AT 20 TO 30 MPH WITH GUSTS TO 45 MPH OVER MUCH
  OF THE AREA. FOR AREAS SOUTH OF BAKERSFIELD WINDS 35 TO 45 MPH
  WITH GUSTS TO OVER 75 MPH.

* TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING 
  HOURS FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM 
  AND 5 PM FRIDAY.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA

* IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED
  VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089-091-181215-
/O.EXP.KHNX.WI.Y.0008.000000T0000Z-110218T0400Z/
/O.NEW.KHNX.WI.Y.0009.110218T0408Z-110219T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
808 PM PST THU FEB 17 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST FRIDAY FOR THE WEST
SIDE OF THE SAN JOAQUIN VALLEY.  

* WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH...
  ESPECIALLY BELOW THE PASSES.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN...
  LOS BANOS...COALINGA...MENDOTA 

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ090-180515-
/O.EXP.KHNX.WI.Y.0008.000000T0000Z-110218T0400Z/
EAST CENTRAL SAN JOAQUIN VALLEY-
808 PM PST THU FEB 17 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE EAST CENTRAL SAN
JOAQUIN VALLEY. 


$$

CAZ095-181215-
/O.CON.KHNX.HW.W.0002.110218T0800Z-110219T0300Z/
KERN COUNTY MOUNTAINS-
808 PM PST THU FEB 17 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
7 PM PST FRIDAY FOR THE GRAPEVINE...

A HIGH WIND WARNING FOR THE GRAPEVINE REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 7 PM PST FRIDAY FOR THE KERN COUNTY
MOUNTAINS. 

* WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO NEAR 80 MPH.

* TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING 
  HOURS FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM 
  AND 5 PM FRIDAY.

* LOCATIONS INCLUDE: INTERSTATE 5 FROM GRAPEVINE ON THE SAN
  JOAQUIN VALLEY SIDE THROUGH TEJON PASS.

* IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED 
  VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL 
  DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

DUDLEY
WEATHER.GOV/HANFORD
3 follow-up statements
801 
WWUS76 KHNX 180422
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
822 PM PST THU FEB 17 2011

CAZ092-181230-
/O.CON.KHNX.HW.W.0002.110218T0800Z-110219T0300Z/
/O.CON.KHNX.WI.Y.0009.000000T0000Z-110219T0300Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
822 PM PST THU FEB 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
7 PM PST FRIDAY FOR THE SOUTHEAST SAN JOAQUIN VALLEY NEAR 
THE GRAPEVINE...

A HIGH WIND WARNING FOR THE SOUTHEAST SAN JOAQUIN VALLEY NEAR THE 
GRAPEVINE REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST
FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY
FOR THE REMAINDER OF THE SOUTHEASTERN SAN JOAQUIN VALLEY.

* WINDS: SOUTHERLY AT 20 TO 30 MPH WITH GUSTS TO 45 MPH OVER 
  MUCH OF THE AREA. FOR AREAS SOUTH OF BAKERSFIELD WINDS 35 TO 
  45 MPH WITH GUSTS TO OVER 75 MPH. 

* TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING 
  HOURS FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM 
  AND 5 PM FRIDAY.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA

* IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED 
  VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL 
  DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-181230-
/O.CON.KHNX.HW.W.0002.110218T0800Z-110219T0300Z/
KERN COUNTY MOUNTAINS-
822 PM PST THU FEB 17 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
7 PM PST FRIDAY FOR THE GRAPEVINE...

A HIGH WIND WARNING FOR THE GRAPEVINE REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 7 PM PST FRIDAY FOR THE KERN COUNTY
MOUNTAINS. 

* WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO NEAR 80 MPH.

* TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING 
  HOURS FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM 
  AND 5 PM FRIDAY.

* LOCATIONS INCLUDE: INTERSTATE 5 FROM GRAPEVINE ON THE SAN 
  JOAQUIN VALLEY SIDE THROUGH TEJON PASS.

* IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED 
  VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL 
  DELAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ089-091-181230-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-110219T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
822 PM PST THU FEB 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY FOR THE
WEST SIDE OF THE SAN JOAQUIN VALLEY. 

* WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH... 
  ESPECIALLY BELOW THE PASSES.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN... 
  LOS BANOS...COALINGA...MENDOTA

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
394 
WWUS76 KHNX 181233
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
433 AM PST FRI FEB 18 2011

CAZ092-182000-
/O.CON.KHNX.HW.W.0002.000000T0000Z-110219T0300Z/
/O.CON.KHNX.WI.Y.0009.000000T0000Z-110219T0300Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
433 AM PST FRI FEB 18 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR THE GRAPEVINE...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A HIGH WIND WARNING FOR THE SOUTHEAST SAN JOAQUIN VALLEY NEAR THE 
GRAPEVINE REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE
REMAINDER OF THE SOUTHEASTERN SAN JOAQUIN VALLEY.

* WINDS: SOUTHERLY AT 20 TO 30 MPH WITH GUSTS TO 45 MPH OVER 
  MUCH OF THE AREA. FOR AREAS SOUTH OF BAKERSFIELD WINDS 35 TO 
  45 MPH WITH GUSTS TO OVER 75 MPH.

* TIMING: FROM THIS MORNING INTO THE EARLY EVENING HOURS. THE
  STRONGEST WINDS ARE LIKELY BETWEEN 10 AM AND 5 PM TODAY.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA

* IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED 
  VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL 
  DELAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-182000-
/O.CON.KHNX.HW.W.0002.000000T0000Z-110219T0300Z/
KERN COUNTY MOUNTAINS-
433 AM PST FRI FEB 18 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR THE GRAPEVINE...

A HIGH WIND WARNING FOR THE GRAPEVINE REMAINS IN EFFECT UNTIL
7 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS. 

* WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO NEAR 80 MPH.

* TIMING: FROM THIS MORNING INTO THE EARLY EVENING HOURS. THE
  STRONGEST WINDS ARE LIKELY BETWEEN 10 AM AND 5 PM TODAY.

* LOCATIONS INCLUDE: INTERSTATE 5 FROM GRAPEVINE ON THE SAN 
  JOAQUIN VALLEY SIDE THROUGH TEJON PASS.

* IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED 
  VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL 
  DELAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ089-091-182000-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-110219T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
433 AM PST FRI FEB 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE WEST SIDE OF THE SAN JOAQUIN VALLEY. 

* WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH... 
  ESPECIALLY BELOW THE PASSES.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN...
  LOS BANOS...COALINGA...MENDOTA 

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JEB

WEATHER.GOV/HANFORD
596 
WWUS76 KHNX 181938
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1138 AM PST FRI FEB 18 2011

CAZ092-190345-
/O.CAN.KHNX.WI.Y.0009.000000T0000Z-110219T0300Z/
/O.EXT.KHNX.HW.W.0002.000000T0000Z-110219T0600Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
1138 AM PST FRI FEB 18 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR THE GRAPEVINE...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. THE HIGH WIND
WARNING FOR THE GRAPEVINE IS NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. 

* WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO 70 MPH OR HIGHER
  AT THE FOOT OF THE GRAPEVINE.

* TIMING: THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 10 PM
  THIS EVENING.

* LOCATIONS INCLUDE: EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY
  MAINLY FROM LAMONT SOUTHWARD TO THE FOOT OF THE GRAPEVINE. 

* IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED VISIBILITY.
  STRONG HEADWINDS WILL CAUSE DIFFICULTY STEERING AND CONTROL OF
  VEHICLES...ESPECIALLY CAMPERS AND TRACTOR TRAILERS...TRAVEL
  DELAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ089-091-182045-
/O.CAN.KHNX.WI.Y.0009.000000T0000Z-110219T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
1138 AM PST FRI FEB 18 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. 

SOUTHWESTERLY WINDS WILL OCCASIONALLY GUST TO 25 MPH ON THE WEST
SIDE OF THE SAN JOAQUIN VALLEY THIS AFTERNOON AND REMAIN BELOW
ADVISORY SPEEDS.



$$

CAZ095-190345-
/O.EXT.KHNX.HW.W.0002.000000T0000Z-110219T0600Z/
KERN COUNTY MOUNTAINS-
1138 AM PST FRI FEB 18 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR THE GRAPEVINE...

THE HIGH WIND WARNING FOR THE GRAPEVINE IS NOW IN EFFECT UNTIL
10 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS. 

* WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO NEAR 80 MPH.

* TIMING: FROM THIS AFTERNOON THROUGH THIS EVENING. THE STRONGEST
  WINDS WILL OCCUR BETWEEN 4 PM AND 10 PM THIS EVENING.

* LOCATIONS INCLUDE: GRAPEVINE...LEBEC...TEJON PASS.

* IMPACTS: DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS...
  BLOWING SNOW WITH SEVERELY REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

DURFEE

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 2:20 PM PST, 5 hours 48 minutes earlier.

Area forecast discussion, Feb 17, 2:20 PM PST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
220 PM PST THU FEB 17 2011

.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE THROUGHOUT THE REGION
AS ADDITIONAL STORM SYSTEMS ARE SLATED TO IMPACT THE REGION INTO
NEXT WEEK. HEAVY MOUNTAIN SNOW AND VALLEY RAIN ARE POSSIBLE AT
TIMES. GUSTY WINDS ARE EXPECTED ALONG THE WEST SIDE OF THE SAN
JOAQUIN VALLEY INTO EARLY EVENING, AND A HIGH WIND WATCH IS IN
EFFECT FOR LATE TONIGHT THROUGH FRIDAY EVENING FOR THE GRAPEVINE.

&&

.DISCUSSION...WV/IR INDICATING A VIGOROUS UPPER PACIFIC SHORTWAVE
PUSHING INTO THE NORTH BAY AREA WITH AN AREA OF WIDESPREAD
PRECIPITATION ACROSS NORCAL. RADAR COMPOSITES INDICATE THE
PRECIPITATION HAS BEEN GRAZING NORTHERN MERCED AND MARIPOSA
COUNTIES BUT THE REMAINDER OUR CWFA HAS REMAINED DRY TODAY...AND
IN THE CASE OF TULARE AND KERN COUNTIES...MOSTLY SUNNY. THE MAIN
CONCERN FOR OUR AREA HAS ACTUALLY BEEN THE SOUTHERLY WINDS AHEAD
OF THE INCOMING TROUGH. WINDS HAVE BEEN GUSTING BETWEEN 35 AND 40
MPH ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY AND ALSO IN THE
MERCED AREA AND THE WIND ADVISORY ISSUED EARLIER FOR THE WEST SIDE
OF THE SAN JOAQUIN VALLEY FOR TODAY HAS BEEN EXPANDED TO INCLUDE
THE EAST CENTRAL PORTION OF THE VALLEY. THE LACK OF PRECIPITATION
TODAY AND ANTICIPATED DELAY OF THE ONSET OF PRECIPITATION FOR THE
AREAS SOUTH OF FRESNO COUNTY UNTIL LATE TONIGHT OR FRIDAY...HAS
JUSTIFIED THE CANCELLATION OF THE WINTER STORM WARNING THAT HAD
BEEN IN EFFECT FOR THE TULARE AND KERN COUNTY MOUNTAINS FOR
TONIGHT AND FRIDAY.

12Z WRF/GFS INDICATE PRECIPITATION WILL PUSH SLOWLY SOUTHWARD
THROUGH THE NORTHERN HALF OF OUR CWFA TONIGHT AS DEEPER MOISTURE
AND UVM INCREASE SO HAVE LEFT THE WINTER STORM WARNING FOR THE
SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON FOR TONIGHT
AND FRIDAY IN PLACE. THE MODELS ARE IN GOOD AGREEMENT WITH
DEEPENING AN UPPER TROUGH OFF THE CA COAST LATE TONIGHT AND FRIDAY.
AS THE TROUGH DEEPENS...INCREASED OFFSHORE P-GRADS WILL RESULT IN
STRONG DOWNSLOPE WINDS OVER THE FAR SOUTH END OF THE SAN JOAQUIN
VALLEY. A HIGH WIND WATCH HAS BEEN POSTED FOR THIS AREA FOR LATE
TONIGHT AND FRIDAY AS THIS WILL IMPACT TRAVEL OVER I-5. RH PROGS
INDICATING INCREASING MOISTURE SPREADING ACROSS OUR CWFA BY LATE
FRIDAY. A WINTER STORM WATCH REMAINS IN EFFECT FOR THE SOUTHERN
SIERRA NEVADA AND TEHACHAPI MOUNTAINS FOR FRIDAY NIGHT AND
SATURDAY WITH SNOW LEVELS EXPECTED TO BE AROUND 4000 FEET ON
FRIDAY NIGHT LOWERING TO 3000 TO 3500 FEET BY SATURDAY AFTERNOON.
HEAVY SNOWFALL IS ANTICIPATED OVER THE MOUNTAINS DURING THIS TIME
FRAME AND TRAVEL OVER THE PASSES IN KERN COUNTY WILL LIKELY BE
ADVERSELY IMPACTED. OVER THE LOWER ELEVATIONS A PERIOD OF LIGHT TO
MODERATE RAINFALL IS EXPECTED OVER A WIDESPREAD AREA. THE MODELS
CONTINUE TO TREND TOWARD LESS INSTABILITY AND CAPE ON SATURDAY
OVER OUR AREA. WHILE ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER
THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS AS WELL AS OVER
PORTIONS OF THE KERN COUNTY DESERTS ON SATURDAY AFTERNOON...SEVERE
WEATHER IS UNLIKELY. THE TROUGH IS PROGGED TO CROSS CA SATURDAY
NIGHT AND EARLY SUNDAY WITH DECREASING SHOWERS DURING THIS TIME
FRAME AS AN UNUSUALLY COLD AIRMASS PUSHES INTO CENTRAL CA. LATER
SHIFTS WILL NEED TO KEEP AN EYE OUT FOR THE POTENTIAL WIDESPREAD
FROST IN THE SAN JOAQUIN VALLEY ON SATURDAY NIGHT IF SKIES CLEAR
OUT EARLY ENOUGH.

12Z GFS AND ECMWF CONTINUE TO TREND FURTHER OFFSHORE WITH THE NEXT
UPPER LOW PROGGED TO DROP SOUTHWARD OFF THE CA COAST ON WASHINGTON/S
BIRTHDAY. THE ECMWF IS EVEN FURTHER OFFSHORE THAN THE GFS AND
PUSHES A SHORTWAVE RIDGE OVER CENTRAL CA. THIS WOULD RESULT IN A
PERIOD OF DRY WEATHER FOR OUR AREA WITH DAYTIME TEMPERATURES
TRENDING SLIGHTLY WARMER ALTHOUGH STILL BELOW NORMAL FOR LATE
FEBRUARY. THE LOW IS THEN PROGGED TO PUSH INLAND NEAR THE
US/MEXICO BORDER NEXT WEDNESDAY. A COLDER TROUGH IS EXPECTED TO
DROP INTO THE GREAT BASIN NEXT THURSDAY WHICH HAS THE POTENTIAL TO
BRING SOME MORE CHILLY TEMPERATURES TO OUR AREA BY THE END OF NEXT
WEEK.

&&

.AVIATION...MVFR CEILINGS WITH LOCAL IFR IN PRECIPITATION WILL
OCCUR ALONG THE WEST SLOPES OF THE SIERRA GENERALLY NORTH OF
FRESNO COUNTY THROUGH 18Z FRIDAY. IFR CONDITIONS WILL DEVELOP OVER
THE SIERRA NEVADA AND THE TEHACHAPI MOUNTAINS FRIDAY AFTERNOON
WITH THE ONSET OF PRECIPITATION. VFR CONDITIONS WILL PREVAIL
ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 00Z
FRIDAY ALTHOUGH AREAS OF MVFR CEILINGS ARE POSSIBLE IN THE SIERRA
FOOTHILLS FRIDAY AFTERNOON. ADDITIONALLY...WIND GUSTS OF 35 KNOTS
OR GREATER WILL CONTINUE OVER THE NORTHERN AND WESTERN SIDE OF THE
SAN JOAQUIN VALLEY UNTIL ABOUT 04Z FRIDAY. STRONG SOUTHERLY WINDS
IN EXCESS OF 35 KNOTS CAN BE EXPECTED AT THE SOUTH END OF THE SAN
JOAQUIN VALLEY AND OVER THE GRAPEVINE AFTER 08Z FRIDAY.

&&

.AIR QUALITY ISSUES...NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON CAZ095>097.

WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY
CAZ096.

HIGH WIND WATCH FROM MIDNIGHT PST TONIGHT THROUGH FRIDAY EVENING
FOR THE GRAPEVINE AREA IN CAZ092-095.

WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR THE SAN JOAQUIN
VALLEY IN CAZ089>091.

&&

PUBLIC...DS
AVN/FW...DURFEE
SYNOPSIS...TLM

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 17, 5:52 PM PST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
552 PM PST THU FEB 17 2011

CAZ096-190200-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
552 PM PST THU FEB 17 2011

...WINTER STORM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM PST FRIDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE
TO KINGS CANYON. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER
WWUS46 KHNX...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WARNING WILL REMAIN IN EFFECT UNTIL 4 PM PST
FRIDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS
CANYON. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46
KHNX...FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095-097-190200-
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
552 PM PST THU FEB 17 2011

...WINTER STORM WATCH AND GUSTY WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TULARE AND KERN COUNTY
MOUNTAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY AFTERNOON FOR THE TULARE COUNTY MOUNTAINS. PLEASE
REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX...FOR MORE DETAILS.

A HIGH WIND WARNING IS IN EFFECT FOR THE BASE OF THE GRAPEVINE
FROM MIDNIGHT TONIGHT THROUGH FRIDAY EVENING. PLEASE REFER TO
SFONPWHNX...OR WMO HEADER WWUS76 KHNX...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON FOR THE KERN COUNTY MOUNTAINS. PLEASE REFER
TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX...FOR MORE DETAILS.

A WINTER STORM IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON FOR THE TULARE COUNTY MOUNTAINS. PLEASE
REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX...FOR MORE
DETAILS.

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE BASE OF THE
GRAPEVINE THROUGH FRIDAY EVENING. PLEASE REFER TO SFONPWHNX...OR
WMO HEADER WWUS76 KHNX...FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089>094-190200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
552 PM PST THU FEB 17 2011

...HIGH WINDS AND POSSIBLE WEEKEND THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR
THE WEST SIDE OF THE SAN JOAQUIN VALLEY. PLEASE REFER TO
SFONPWHNX...OR WMO HEADER WWUS76 KHNX...FOR MORE DETAILS.

A HIGH WIND WATCH IS IN EFFECT FOR THE FOR THE SOUTHEAST SAN
JOAQUIN VALLEY FROM MIDNIGHT TONIGHT THROUGH FRIDAY EVENING. PLEASE
REFER TO SFONPWHNX...OR WMO HEADER WWUS76 KHNX...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH WILL REMAIN IN EFFECT FOR THE FOR THE SOUTHEAST
SAN JOAQUIN VALLEY THROUGH FRIDAY EVENING. PLEASE REFER TO
SFONPWHNX...OR WMO HEADER WWUS76 KHNX...FOR MORE DETAILS.

THUNDERSTORMS ARE POSSIBLE THIS SATURDAY AND SUNDAY FOR THE ENTIRE
SAN JOAQUIN VALLEY AND FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

DUDLEY

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 5:44 PM PSTHigh Wind WarningHNX28 hr
Feb 18, 12:21 PM PSTWinter Weather AdvisoryHNX36 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.